Alert archive / Colorado / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 75, NWS Pueblo, CO

July 26, 1999Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 1999, 6:08 PM MDT for Kiowa County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 1999, 6:08 PM MDT (00:08 UTC)
Expired
Jul 26, 1999, 7:10 PM MDT
In force
62 min
Issued by
NWS Pueblo, CO
Area
Whole counties

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 1999-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 1999-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3706 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPUB 270003
SVRPUB
COC061-270110-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT MON JUL 26 1999

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO

* UNTIL 710 PM MDT

* AT 606 PM MDT...RADAR SHOWED A SEVERE STORM 3 MILES WEST OF TOWNER
  OR 35 MILES EAST OF EADS MOVING SOUTH TO SOUTHWEST AT 15 MPH.

SOME LOCATIONS AFFECTED WILL BE SHERIDAN LAKE...TOWNER AND HIGHWAY
96 FROM SHERIDAN LAKE TO TOWNER BY 615 PM MDT.

AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS
LARGE HAIL AND DAMAGING WINDS.  IF YOU ARE IN OR CLOSE TO THE
WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM
WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION.

LW/LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:15 PM MDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 26, 2:15 PM MDT, 3 hours 53 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
215 PM MDT MON JUL 26 1999

COVERAGE AND INTENSITY OF RAINFALL TONIGHT INTO TUES THE MAIN
CONCERN...WITH LOCAL HEAVY RAIN AND ISOLATED FLOODING ALSO POTENTIAL
PROBLEMS.  WEAK FRONTAL BOUNDARY SAGGING THROUGH THE EASTERN PLAINS
WITH DEEPENING EASTERLY FLOW EVIDENT ON KPUX WSR-88D. SOME DRYING
EVIDENT AT LOW LEVELS BEHIND THE BOUNDARY AS SURFACE DEWPOINTS AT
KCOS AND KLIC HAVE DROPPED INTO THE 40S. THESE LOWER DEWPOINTS...
COMBINED WITH COOLER SURFACE TEMPS WILL LIMIT TSRA DEVELOPMENT...
ESPECIALLY OVER THE EASTERN PLAINS. WEAK UPPER DISTURBANCE OVER
NORTHERN NEW MEXICO EVIDENT IN WV IMAGERY MAY AID TSRA DEVELOPMENT
OVER THE SOUTH THIS EVENING...THOUGH CURRENT VISIBLE SATELLITE
IMAGE/LIGHTNING DATA SUGGEST AN AVERAGE CROP OF AFTERNOON CONVECTION
AT BEST. WILL MAINTAIN SCATTERED POPS FOR THE EVENING HOURS...WITH
MOST WIDESPREAD ACTIVITY EXPECTED SOUTH OF THE ARKANSAS RIVER IN AREA
OF HIGHER CAPES. LOCALLY HEAVY RAINFALL POSSIBLE...BUT FAVORED AREAS
HARD TO PIN POINT...BEST CHANCES LIKELY NEAR THE RATON MESA WHERE
CELL MERGERS MAY PRODUCE ISOLATED HEAVY AMOUNTS.

FRONT WASHES OUT ON TUESDAY AS LOW LEVEL WINDS BECOME SOUTHERLY ONCE
AGAIN...THOUGH MODELS SUGGEST AN AREA OF HIGHER MOISTURE AND
WEAK MID LEVEL SHEAR TRAPPED UNDER THE HIGH OVER SOUTHEAST ZONES.
SCT POPS STILL WARRANTED MOST AREAS ONCE AGAIN ALONG WITH
SLIGHTLY WARMER TEMPS.

RIDGE EXPANDS WEDNESDAY AND THROUGH THE REMAINDER OF THE WEEK...
PUSHING THE MONSOON MOISTURE PLUME WESTWARD. STILL ENOUGH MOISTURE
FOR THE USUAL DIURNAL CROP OF AFTERNOON/EVENING CONVECTION...WITH
BEST CHANCES OVER THE SOUTHWEST MOUNTAINS AND| LEAST CHANCE OVER THE
EASTERN PLAINS. EXPECT MAX TEMPS TO REBOUND BACK TOWARD THE 100
DEGREE MARK OVER THE EAST...WITH VERY WARM TO HOT READINGS RETURNING
TO THE MOUNTAINS AND HIGHER VALLEYS.

.PUB...NONE.

PETERSEN

In the hours before

Local storm report, Jul 26, 12:16 PM MDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUNDAY NIGHT FLOODING...
NATIONAL WEATHER SERVICE PUEBLO CO
1216 PM MDT MON JUL 26 1999

TIME(MDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0640 PM    10 WNW SAGUACHE           CO    FLOOD
07/25/99   SAGUACHE                        SEVERAL CREEKS NORTH OF
                                           AND ALONG HIGHWAY 114
                                           FLOODED...DAMAGING
                                           COUNTY ROADS

0700 PM    7 WNW SAGUACHE            CO    FLOOD
07/25/99   SAGUACHE                        SAGUACHE CREEK
                                           FLOODING...INUNDATING
   D                                        PROPERTY AND WASHING
                                           OUT DRIVEWAYS ALONG
                                           HIGHWAY 114

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:24 PM MDTSevere Thunderstorm WarningPUBBaca61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.